MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G09102
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: distributor/pharmaceutical ii.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, a performer mullins guiding sheath connector "broke." a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details has been requested but is unavailable at this time.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Initial report: as reported, during an unknown procedure, a performer mullins guiding sheath connector "broke".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details has been requested but is unavailable at this time.Investigation ¿ evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturer¿s instructions, and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record showed one nonconformance for "shaft damage" on the sheath.This may be related to the reported failure; however, all nonconforming devices were scrapped.There are no additional complaints on this lot.There is no evidence of nonconforming material in house or in the field.No gaps were discovered in the manufacturing instructions or quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.An ifu is provided with this device, which states ¿before withdrawing the sheath though tortuous anatomy, insert the introducer dilator to avoid possible breakage.¿ the ifu goes on to note ¿the maximum diameter of the instrument or catheter to be introduced should be determined to ensure passage through the introducer.All instruments or catheter used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight." the customer was unable to provide additional detail regarding the event.It is unknown if patient anatomy, procedural use, or concomitant devices contributed to the event.Because there is no evidence of manufacturing deficiency, cook concluded that the cause of this event is component failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 18jun2020.As reported, the procedure performed was a covered stent placement in a stenosed intra-atrial fontan tunnel.The procedure was successfully completed, and the patient required no prolonged hospitalization due to the event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10103764
Report Number1820334-2020-01028
Device Sequence Number17022598
Product Code DYB
UDI-Device Identifier00827002091023
UDI-Public(01)00827002091023(17)210430(10)NS8850543
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberG09102
Device Catalogue NumberRCFW-14.0-38-85-RB-MTS
Device Lot NumberNS8850543
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer06/18/2020
08/21/2020
Initial Report FDA Received Date05/30/2020
Supplement Report FDA Received Date07/09/2020
09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1